MAUDE Adverse Event Report: SUNRISE MEDICAL PRIVADA MISIONES QUICKIE IRIS; MANUAL WHEELCHAIR

SUNRISE MEDICAL PRIVADA MISIONES QUICKIE IRIS; MANUAL WHEELCHAIR
Model Number EIZ4-2
Health Effect - Clinical Codes Fall (1848); Head Injury (1879); Fracture, Arm (2351)
Date of Event 02/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sunrise medical's regulatory team reviewed the letter of complaint sent to our legal team.For reporting purposes and this being a legal case, the end user's name was replaced with "plaintiff".It is unclear as to what the root cause for the alleged rear wheel failure was that led to the end user falling from his chair.The letter does state: ".The left wheel of his chair became detached from the body of the chair, causing (plaintiff) to pitch forward and down, out of the chair.".Since the wheels are designed for quick removal by the end-user, one likely cause for failure is that the wheels were not properly mounted on the chair.Other contributors include bumping the chair's wheels against walls, doors, etc., which could cause the wheel axle to become damaged and lead to the failure.Improper adjustments to the axle and improper cleaning of the axles could also contribute to the wheel not engaging properly and eventually falling off.However, since the subject wheelchair and its components have not been made available to sunrise medical personnel for inspection and evaluation, sunrise medical is unable to determine the actual cause for the allegation.Page 12, section j.Quick-release axles, of the applicable wheelchair's owner's manual states: "do not use this chair unless you are sure that both quick-release rear axles are locked." "an axle is not locked until the quick-release button pops out fully.If the axle is not inserted fully, the wheel may come off during use, endangering the rider." "quick-release axles should be periodically cleaned and inspected for function, and signs of wear or bending.Replace as necessary.If you fail to heed these warnings, damage to your chair, a fall, tip-over or loss of control may occur and cause severe injury to the rider or others." since the subject wheelchair has not been made accessible by the complainant or complainant's attorney, sunrise medical is unable to perform a physical inspection and determine the actual cause for the customer's allegation.If and when sunrise medical is provided any new relevant information or access to the wheelchair for evaluation, a follow up report may be filed.
 
Event or Problem Description
A legal notice from the law offices of (b)(6) law, dated and received by sunrise medical (us) llc on (b)(6) 2019 states, "(plaintiff) was at his home being attended to by his full-time caregiver, when he used the new chair to move from his bed in order to retrieve a video game controller which was less than six feet away.As he moved, the left wheel of his chair became detached from the body of the chair, causing (plaintiff) to pitch forward and down, out of the chair, and into the wall.(plaintiff) suffered a broken arm and a head injury when his chair fell apart.".

Brand Name
QUICKIE IRIS
Common Device Name
MANUAL WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL PRIVADA MISIONES
no. 110 parque industrial
misiones de las californias
tijuana, baja california 22425
MX  22425
MDR Report Key8541043
Report Number9616084-2019-00004
Device Sequence Number2443644
Product Code IOR
UDI-Device Identifier05022408048953
UDI-Public05022408048953
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K123975
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIZ4-2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Initial Report FDA Received Date04/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;